Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 83, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 8, 1995, 4:21 PM CDT for Harper County, Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 8, 1995, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 8, 1995, 5:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, OK
The radar
The Dodge City radar (KDDC), 103 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:15 PM CDT | Tornado F1 | Selman, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 082122
TOROKC
OKC059-082215-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
421 PM CDT THU JUN 08 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 515 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
HARPER
INCLUDING THE FOLLOWING LOCATIONS
BUFFALO...LAVERNE...LOVEDALE...ROSSTON AND SELMAN
AT 421 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 11
MILES WEST OF ROSSTON.
THE TORNADO WAS MOVING EAST NORTHEAST AT 15 MPH. VERY LARGE HAIL ALSO
LIKELY WITH THIS STORM.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
A TORNAD"O WATCH REMAINS IN EFFECT FOR CENTRAL...NORTHERN AND
WESTERN OKLAHOMA UNTIL 900PM CDT.
LAT...LON 3700 9948 3669 9935 3664 10001 3700 10000
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 8, 4:05 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 8, 4:05 PM CDT, 16 minutes before
FPUS3 KOKC 082131
AFDOKC
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT THU JUN 8 1995
SVR TSTMS HAVE DVLPD TO THE WEST OF THE FA THIS AFTN IN THE VCNTY OF THE
DRYLINE AND CDFNT INTERSECTION. ACTIVITY IS LIKELY AIDED BY IMPULSE
SHOWG UP ON WATER VAPOR SAT IMAGERY MOVING FROM SE NM INTO W TX. VERY
UNSTABLE AMS AHD OF THE FNT AND DRY LINE WITH SFC BASED LIS OF -10 TO
-12. MODELS ARE SIMILAR IN ROTATG STG S/W THRU THE BASE OF THE UPR TROF
THEN NEWD INTO SERN CO BY 12Z. IN RESPONSE TO THIS MODELS TRY TO DVLP
SFC LO IN NWRN KS WITH FNTL BNDRY LIFTING N OF FA. THINK THIS MAY BE
OVERDONE AND ONGOING CONVECTION MAY HELP TO KEEP BNDRY FRTHR S. IF BNDRY
MAINTAINS ITSELF OVER THE NRN SECTIONS OF THE FA THIS WUD PUT THIS AREA
UNDER THE GUN FOR HVY RAINFALL TONIGHT. WILL MENTION LCL HVY RAIN IN
NRN ZONES FOR TONIGHT. TSTM THRT TO CONT INTO FRIDAY AS DRY LINE
PUSHES INTO WRN OK DURG THE DAY. CDFNT EXPECTED TO PUSH INTO THE AREA ON
SAT WITH UPR TROF STILL LAGGING TO THE WEST SO WILL KEEP POP REL HI MOST
AREAS.
FCSTID = 02
OKC 69 87 68 85 / 30 40 40 40
HBR 67 90 65 85 / 40 40 30 20
SPS 72 92 68 88 / 30 40 40 40
GAG 62 85 57 78 / 70 20 20 10
PNC 65 86 69 84 / 70 40 40 30
DUA 75 89 74 89 / 10 20 30 40
.OK...NONE.
.TX...NONE.
*.jd2}H#FPUSf
zl#FPTX
z9FPUS
|#FXUSv
~s+#FXUS
xa#FXUSP
yFQUSz
~=#FXUS
y9[#FXUS
#FXUS&F
|P#FPUS
~9{FPUS
8&FAHW
}c{FPUS^
{qFQUSb
(}eFQUSb
(x#FPUSX
X}FPUSD
X|FPUS
xRFACAIn the hours before
Special weather statement, Jun 8, 12:55 PM CDT, 3 hours 26 minutes before
OKZ004>053-TXZ083>090-090000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1255 PM CDT THU JUN 8 1995 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MOST OF OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF WESTERN...CENTRAL...AND SOUTHEAST OKLAHOMA AND THE WESTERN PARTS OF NORTH TEXAS. ALTHOUGH THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS... ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SEVERAL BOUNDARIES WILL REMAIN IN THE AREA THROUGH TONIGHT...PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. A DRYLINE IN FAR WEST TEXAS WILL STRENGTHEN AND MOVE EASTWARD ACROSS THE TEXAS PANHANDLE. MEANWHILE...A SLOW MOVING COLD FRONT IN NORTHERN OKLAHOMA WILL BECOME NEARLY STATIONARY LATER THIS AFTERNOON AND LINGER INTO THE EVENING. SCATTERED THUNDERSTORMS ARE EPECTED TO DEVELOP LATER THIS AFTERNOON IN THE VICINITY OF THE FRONT AND THE DRYLINE. THE AIRMASS ACROSS THE AREA CONTINUES TO BE STRONGLY UNSTABLE WITH WARM AND VERY MOIST AIR PRESENT AT THE LOWER LEVELS. THE VERTICAL WIND PROFILE WILL BECOME MORE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT WITH THE APPROACH OF AN UPPER AIR LOW PRESSURE TROUGH. ADDITIONAL EHANCEMENT OF THE LOW LEVEL WIND FIELDS COULD OCCUR NEAR THE STATIONARY FRONT AS WELL AS NEAR THE INTERSECTION OF THE DRYLINE AND FRONT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ESPECIALLY NEAR AND TO THE NORTH OF THE STATIONARY FRONT OVER NORTHERN OKLAHOMA. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD MONITOR THE WEATHER CLOSELY AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. CS
Special weather statement, Jun 8, 1:01 PM CDT, 3 hours 20 minutes before
OKZ004>053-TXZ083>090-090000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1255 PM CDT THU JUN 8 1995 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MOST OF OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF WESTERN...CENTRAL...AND SOUTHEAST OKLAHOMA AND THE WESTERN PARTS OF NORTH TEXAS. ALTHOUGH THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS... ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SEVERAL BOUNDARIES WILL REMAIN IN THE AREA THROUGH TONIGHT...PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. A DRYLINE IN FAR WEST TEXAS WILL STRENGTHEN AND MOVE EASTWARD ACROSS THE TEXAS PANHANDLE. MEANWHILE...A SLOW MOVING COLD FRONT IN NORTHERN OKLAHOMA WILL BECOME NEARLY STATIONARY LATER THIS AFTERNOON AND LINGER INTO THE EVENING. SCATTERED THUNDERSTORMS ARE EPECTED TO DEVELOP LATER THIS AFTERNOON IN THE VICINITY OF THE FRONT AND THE DRYLINE. THE AIRMASS ACROSS THE AREA CONTINUES TO BE STRONGLY UNSTABLE WITH WARM AND VERY MOIST AIR PRESENT AT THE LOWER LEVELS. THE VERTICAL WIND PROFILE WILL BECOME MORE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT WITH THE APPROACH OF AN UPPER AIR LOW PRESSURE TROUGH. ADDITIONAL EHANCEMENT OF THE LOW LEVEL WIND FIELDS COULD OCCUR NEAR THE STATIONARY FRONT AS WELL AS NEAR THE INTERSECTION OF THE DRYLINE AND FRONT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ESPECIALLY NEAR AND TO THE NORTH OF THE STATIONARY FRONT OVER NORTHERN OKLAHOMA. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD MONITOR THE WEATHER CLOSELY AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. CS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 67 min |
| Jun 7, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 53 min |
| Jun 7, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 43 min |
| Jun 7, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 46 min |
| Jun 7, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 65 min |
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 45 min |
| Jun 7, 11:28 PM CDT | Tornado Warning | OUN | Woods | 32 min |
| Jun 7, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 8, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 50 min |
| Jun 8, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 49 min |
| Jun 8, 5:11 PM CDT | Tornado Warning | OUN | Harper, Woods | 64 min |
| Jun 8, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 39 min |
| Jun 8, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 55 min |
| Jun 8, 6:44 PM CDT | Tornado Warning | OUN | Woods | 46 min |
| Jun 8, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 56 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.